Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 137, NWS Twin Cities, MN

August 21, 2013Dunn County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 21, 2013, 4:53 PM CDT for Dunn County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2013, 4:53 PM CDT (21:53 UTC)
Expired
Aug 21, 2013, 5:30 PM CDT
In force
37 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Dunn County, WI

The radar

The La Crosse radar (KARX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:59 PM CDTHAIL 1.75Menomonie, WIHAIL OBSERVED FROM THREE QUARTERS OF AN INCH TO GOLF BALL NOTED IN NORTHERN PORTION OF CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2865 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS53 KMPX 212153
SVRMPX
WIC033-212230-
/O.NEW.KMPX.SV.W.0137.130821T2153Z-130821T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
453 PM CDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DUNN COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  MENOMONIE...AND MOVING EAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MENOMONIE...MENOMONIE AP...HOFFMAN HILLS REC AREA AND ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4478 9210 4496 9209 4497 9165 4477 9165
      4476 9166
TIME...MOT...LOC 2153Z 271DEG 34KT 4487 9197

HAIL...1.25IN
WIND...60MPH

$$
2 follow-up statements
613 
WWUS53 KMPX 212202
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 PM CDT WED AUG 21 2013

WIC033-212230-
/O.CON.KMPX.SV.W.0137.000000T0000Z-130821T2230Z/
DUNN WI-
502 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DUNN
COUNTY UNTIL 530 PM CDT...

AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MENOMONIE...
AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
HOFFMAN HILLS REC AREA AND ELK MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4478 9210 4496 9209 4497 9165 4477 9165
      4476 9166
TIME...MOT...LOC 2202Z 271DEG 34KT 4487 9185

HAIL...1.00IN
WIND...<50MPH

$$
038 
WWUS53 KMPX 212219
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT WED AUG 21 2013

WIC033-212229-
/O.CAN.KMPX.SV.W.0137.000000T0000Z-130821T2230Z/
DUNN WI-
519 PM CDT WED AUG 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUNN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4478 9210 4496 9209 4497 9165 4477 9165
      4476 9166
TIME...MOT...LOC 2219Z 271DEG 34KT 4486 9162

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:07 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 21, 3:07 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
307 PM CDT WED AUG 21 2013

.SYNOPSIS...
ISSUED AT 305 PM CDT WED AUG 21 2013

EARLY AFTERNOON WATER VAPOR IMAGERY TOGETHER WITH THE GFS 21.12
500MB HEIGHTS AND WINDS SHOWED AN AREA OF ZONAL FLOW ALONG THE
INTERNATIONAL BORDER ON THE POLEWARD SIDE OF THE MONSOONAL RIDGE
WHICH WAS SANDWICHED BETWEEN TWO CUTOFF LOWS. THE EASTERN LOW
LOCATED OVER THE OHIO RIVER VALLEY WAS BECOMING MORE OF A
PROGRESSIVE OPEN WAVE...WHILE THE WESTERN LOW WAS SPINNING UP THE
CALIFORNIA COAST.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 305 PM CDT WED AUG 21 2013

A COLD FRONT WILL DRIFT EAST AND SOUTH OF THE CWA THIS EVENING WITH
MUCH DRIER AIR SPREADING IN FOR THURSDAY. THE FRONT WILL LIKELY HANG
UP FOR A TIME LATE TONIGHT AND EARLY THURSDAY JUST SOUTH OF MN AS A
WEAK WAVE OF LOW PRESSURE MOVES EASTWARD ALONG THE FRONT.
THEREFORE... KEPT SOME SMALL POPS OVERNIGHT AND EARLY THURSDAY
MORNING ALONG I-90. HAVING SOME POPS IN ACROSS THE FAR SOUTH OVER
NIGHT RESULTED IN MORE CLOUDINESS IN THE GRIDS ALONG WITH LOW
TEMPERATURES A FEW DEGREES HIGHER IN THE FAR SOUTH. CONDITIONS
OVERNIGHT WILL BE MUCH DIFFERENT ACROSS CENTRAL MN AND ADJOINING
AREAS OF WEST CENTRAL WI WHERE DEW POINTS ARE FORECAST TO REACH INTO
THE MIDDLE 40S WITH LOW TEMPERATURES IN THE LOWER TO MIDDLE 50S.

OTHER THAN THE SMALL CHANCE FOR PRECIPITATION IN THE FAR SOUTH EARLY
ON THURSDAY... A VERY PLEASANT DAY IS IN STORE AS HIGH PRESSURE
BUILDS OVER THE REGION. VERY DRY AIR IS INDICATED WITH LOWER TO
MIDDLE 40 DEGREE DEW POINTS COVERING CENTRAL MN...THE TWIN CITIES
AND WEST CENTRAL WI BY MID AFTERNOON. USED SEVERAL BIAS CORRECTED
GUIDANCE PRODUCTS FOR THE HIGH TEMPERATURE ON THURSDAY... WHICH
PUSHED HIGHS UP A FEW DEGREES WITH AROUND 80 TO THE LOWER 80S
EXPECTED. AFTERNOON HUMIDITY LEVELS SHOULD DROP INTO THE 25 TO 30
PERCENT RANGE ALONG AND NORTH OF THE I-94 CORRIDOR WITH 30 TO 40
PERCENT TO THE SOUTH.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED AUG 21 2013

AT THE START OF THE PERIOD THE COLD FRONT THAT PUSHED THROUGH THE
REGION ON WEDNESDAY WILL HAVE PROGRESSED SOUTHWARD ACROSS IOWA...AND
THIS WILL BE THE FOCUS FOR LINGERING THUNDERSTORMS THURSDAY EVENING.
KEPT MN/WI DRY THURSDAY NIGHT AND FRIDAY WITH THE MAIN FORCING FOR
PRECIP CONFINED TO THE SOUTH ALONG THE BOUNDARY. BY FRIDAY NIGHT THE
FRONTAL BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT...AND H850
THETA_E ADVECTION WILL SPREAD ACROSS THE UPPER MIDWEST AND BE THE
FOCUS FOR NOCTURNAL CONVECTION IN CONCERT WITH A WEAK H500 SHORTWAVE
THAT IS PROGGED TO RIDE THE PERIPHERY OF THE MONSOONAL RIDGE AND
MOVE ACROSS THE DAKOTAS FRIDAY NIGHT. H925 WINDS AND MOISTURE
TRANSPORT OF THE NAM12 21.12 SHOW A 40KT LOW LEVEL JET...WITH 500
GM/KGS OF MOISTURE TRANSPORT. THESE HIGH VALUES ARE SUPPORTED BY THE
GFS 21.12...WHICH HAS 35KTS AND 450 GM/KGS. IN ADDITION...PWATS WILL
INCREASE TO 1.5 - 1.9 INCHES. HOWEVER...AS THE EVENING PROGRESSES
THE THERMAL GRADIENT BECOMES INCREASINGLY PARALLEL WITH THE SOUTH
SOUTHWESTERLY WINDS. IN ADDITION NOSE OF THE H925 JET IS IN SOUTHERN
CANADA. WITHOUT LOW LEVEL CONVERGENCE OR ISENTROPIC ASCENT IT WILL
BE DIFFICULT TO GET DEEP CONVECTION SOUTH OF A LINE FROM
MADISON...THROUGH MINNEAPOLIS...AND EAU CLAIRE. INSTEAD THE WARM AIR
ADVECTION WILL LIKELY JUST ESTABLISH A CAPPING INVERSION THAT WILL
SUPPRESS CONVECTION AND BRING NEAR RECORD HEAT FOR NEXT WEEK.

ON SATURDAY H850 TEMPS OF 20+C SPREAD ACROSS THE REGION AND LINGER
THROUGH THE END OF THE FORECAST PERIOD IN CONJUNCTURE WITH 500MB
590DM HEIGHTS. BOTH THE GFS/GEM/ECMWF 21.12 BRING ANOTHER SHORTWAVE
AROUND THE RIDGE AXIS ON SUNDAY...AND AGAIN ON TUESDAY...BUT THESE
SHOULD BE NORTH OF THE CWA. THEREFORE HAVE TRIMMED OF POPS ACROSS
THE SOUTH AS THE STRETCH OF DRY WEATHER WILL CONTINUE. PROVIDED THAT
THE CONVECTION DOES REMAIN TO THE NORTH...THE THERMAL PARAMETERS
DESCRIBED ABOVE WILL PROMOTE SURFACE TEMPS IN THE LOW TO MID 90S
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 120 PM CDT WED AUG 21 2013

PRIMARY CONCERNS FOR THIS ISSUANCE ARE THE CHANCE FOR
THUNDERSTORMS...AND THE CHANGING WIND DIRECTION ASSOCIATED WITH
THE COLD FRONT CURRENTLY MOVING ACROSS THE FA. LOW LEVEL MOISTURE
WILL ALSO IMPACT CEILINGS THIS AFTERNOON ALONG AND BEHIND THE
FRONT. WINDS HAVE ALREADY TURNED QUICKLY NORTH NORTH AND WEST OF
THE METRO AREA...AND THE THUNDERSTORM CHANCES THERE HAVE
DIMINISHED. THIS AREA WILL CONTEND WITH MVFR CIGS FOR THE NEXT FEW
HOURS. TO THE SOUTH AND EAST OF THE METRO...SCATTERED
THUNDERSTORMS WILL CONTINUE...WITH EAU CLAIRE HAVING THE BEST
CHANCE TO SEE THUNDERSTORMS LATER THIS AFTERNOON. BY TONIGHT...THE
FRONT WILL CLEAR THE AREA AND WINDS WILL ALL TURN TO MORE OF A
NORTHERLY FLOW...BEFORE NORTHEAST BY TOMORROW. DEW POINT
TEMPERATURES WILL SIGNIFICANTLY LOWER TONIGHT WHICH WILL THWART
FOG CHANCES ACROSS THE AREA.

KMSP...FRONT IS CLEARING THE AIRFIELD AT THIS TIME...SO THE WIND
WILL SHIFT QUICKLY TO NORTHWEST WITHIN AN HOUR TWO...AND CONTINUE
TO TURN THIS EVENING TO NORTH...THEN NORTHEAST BY THE OVERNIGHT
HOURS. MVFR CIGS WILL CONTINUE FOR A SHORT TIME THIS
AFTERNOON...BUT THUNDER CHANCES HAVE REALLY DIMINISHED AND THE
AIRFIELD WILL LIKELY NOT SEE ANY THUNDER. VFR CONDITIONS WILL
PREVAIL THROUGH TOMORROW ONCE THE MVFR CIGS MOVE ON THIS AFTERNOON.

/OUTLOOK FOR KMSP/

THU...VFR. NE WIND 5 KTS.
FRI...VFR. SCHC OF SHRA/TSRA. SE WIND 5 TO 10 KTS.
SAT...VFR. S WIND 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SYNOPSIS...JRB
SHORT TERM...RAH
LONG TERM...JRB
AVIATION...SPD
Hazardous weather outlook, Aug 21, 1:57 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 PM CDT WED AUG 21 2013

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
221900-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
157 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE PASSAGE OF A COLD
FRONT THIS AFTERNOON AND EVENING...THERE IS A SLIGHT RISK OF
SEVERE STORMS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO
TUESDAY. AT THIS TIME...THE SEVERE THREAT APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

MNZ041>045-047>052-054>059-064>066-073-221900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
157 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OCCASIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT INTO
TUESDAY. AT THIS TIME...THE SEVERE THREAT APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Aug 21, 4:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
418 PM CDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             CAMERON                 45.40N 91.74W
08/21/2013  M1.00 INCH       BARRON             WI   LAW ENFORCEMENT

&&

LRS
Special weather statement, Aug 21, 4:21 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
421 PM CDT WED AUG 21 2013

WIZ027-212200-
CHIPPEWA-
421 PM CDT WED AUG 21 2013

...THUNDERSTORMS MOVING OVER CHIPPEWA COUNTY THROUGH
500 PM CDT...

AT 417 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BLOOMER. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BLOOMER.
  EAGLETON.
  JIM FALLS.
  BATEMAN.

LAT...LON 4507 9107 4488 9123 4507 9164 4522 9151
TIME...MOT...LOC 2121Z 299DEG 17KT 4510 9146
Local storm report, Aug 21, 4:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             HASTINGS                44.73N 92.85W
08/21/2013  M1.50 INCH       DAKOTA             MN   PUBLIC

&&

LRS
Local storm report, Aug 21, 4:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BLOOMER                 45.10N 91.49W
08/21/2013  M0.50 INCH       CHIPPEWA           WI   TRAINED SPOTTER

&&

LRS
Local storm report, Aug 21, 4:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
429 PM CDT WED AUG 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             2 WSW RICE LAKE         45.48N 91.79W
08/21/2013  M1.00 INCH       BARRON             WI   TRAINED SPOTTER

            SMALL BRANCHES ALSO DOWN.

&&

TDK
Special weather statement, Aug 21, 4:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
439 PM CDT WED AUG 21 2013

WIZ023>025-212230-
DUNN-PIERCE-ST. CROIX-
439 PM CDT WED AUG 21 2013

...THUNDERSTORMS MOVING OVER PIERCE AND ST. CROIX COUNTIES
AND INTO DUNN COUNTY THROUGH 530 PM CDT...

AT 435 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRING VALLEY. THIS STORM WAS MOVING EAST AT 35
MPH.

HAIL UP TO NICKEL SIZE...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SPRING VALLEY.
  ELMWOOD.
  MENOMONIE.
  HOFFMAN HILLS REC AREA.

LAT...LON 4495 9172 4469 9172 4472 9231 4494 9230
TIME...MOT...LOC 2138Z 273DEG 31KT 4483 9223

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:51 AM CDTHeat AdvisoryMPXBarron, Chippewa, Dunn, Eau Claire, Pepin, Pierce and 3 more10 hr
Aug 21, 3:21 PM CDTSpecial Weather StatementMPXBarron39 min
Aug 21, 3:37 PM CDTSevere Thunderstorm WarningMPXBarron38 min
Aug 21, 4:08 PM CDTSpecial Weather StatementMPXPierce52 min
Aug 21, 4:21 PM CDTSpecial Weather StatementMPXChippewa39 min
Aug 21, 4:39 PM CDTSpecial Weather StatementMPXDunn51 min
Aug 21, 5:09 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire51 min
Aug 21, 5:25 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire20 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.